Medical Questions > Womens Health > Birth Control Forum

Depo shot and bleeding alot

I got my first depo shot mid december and i started bleeding around january 8th. Im still bleeding like a normal period with bad cramps and all. It doesnt look like Im going to stop bleeding anytime soon. Do i need to go to the doctor or just wait it out.
Did you find this post helpful?
|

User Profile
replied January 29th, 2008
Especially eHealthy
That's pretty normal on depo. If you continue bleeding for a long time (a few more weeks) or your bleeding is really heavy, you might want to call your doc just to make sure you aren't losing too much blood.

But otherwise you're fine and that's normal (unfortunately). You could just wait it out. You are still protected from pregnancy.
|
Did you find this post helpful?

replied January 30th, 2008
I just got my second shot this month and i have experienced the same thing during the last month of my first cycle. infact i have had my period for 20 days now. when i asked my doctor she told me to take either 2 ibeprophens every 4 hrs or 3 every 6hrs with food and that it would help with the cramps and cut down on the bleeding but only do it for 2 days and with in the first day you should see a difference.
|
Did you find this post helpful?

replied January 31st, 2008
I had my period for about a month straight, and spotted for most of the second month, after I received my first shot. I called my OB GYN and she told me that it was perfectly normal - so long as it wasn't overly heavy, and I wasn't feeling any side effects like severe abdominal pain.

I wouldn't worry too much about it. It's very common, like Georgia59 pointed out.
|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...